Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 95, NWS Jackson, MS

December 26, 2015West Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Dec 26, 2015, 12:32 AM CST for West Carroll Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 26, 2015, 12:32 AM CST (06:32 UTC)
Expired
Dec 26, 2015, 3:30 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 153 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 26, 12:50 AM CSTFLASH FLOODOak Grove, LASTREET FLOODING DOWNTOWN WITH SOME WATER STARTING TO COME INTO CITY HALL WHERE SANDBAGGING OPERATIONS HAVE BEGUN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS54 KJAN 260632
FFWJAN
LAC123-260930-
/O.NEW.KJAN.FF.W.0095.151226T0632Z-151226T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1232 AM CST SAT DEC 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN WEST CARROLL PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 330 AM CST
    
* AT 1230 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  EXTREMELY HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES
  OF RAIN HAVE ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA
  OVER THE PAST HOURS. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OAK GROVE...GOODWILL...KILBOURNE AND FOREST. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA OVER THE NEXT HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3283 9157 3285 9157 3288 9155 3289 9150
      3290 9150 3293 9148 3294 9148 3298 9144
      3299 9145 3301 9143 3300 9126 3296 9128
      3294 9131 3288 9131 3286 9134 3274 9135
      3275 9160 3279 9160

$$

BYB
2 follow-up statements
381 
WGUS74 KJAN 260744
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST SAT DEC 26 2015

LAC123-260930-
/O.CON.KJAN.FF.W.0095.000000T0000Z-151226T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CARROLL LA-
144 AM CST SAT DEC 26 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CST FOR
NORTHERN WEST CARROLL PARISH...

AT 141 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAVE RECENTLY EXITED THE WARNED AREA. UP TO FOUR INCHES
OF RAIN HAVE FALLEN WITHIN THE PAST TWO HOURS AND SOME FLASH
FLOODING IS LIKELY OCCURRING. DESPITE LITTLE RAINFALL CURRENTLY
OCCURRING THE FLASH FLOOD WARNING WILL BE ALLOWED TO CONTINUE
CONSIDERING WATER LEVELS ON SOME AREA SMALL CREEKS AND STREAMS MAY
BE RISING...OR AT LEAST NOT YET RECEDING. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OAK GROVE...GOODWILL...KILBOURNE AND FOREST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3283 9157 3285 9157 3288 9155 3289 9150
      3290 9150 3293 9148 3294 9148 3298 9144
      3299 9145 3301 9143 3300 9126 3296 9128
      3294 9131 3288 9131 3286 9134 3274 9135
      3275 9160 3279 9160

$$

BYB
630 
WGUS74 KJAN 260913
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 AM CST SAT DEC 26 2015

LAC123-260922-
/O.CAN.KJAN.FF.W.0095.000000T0000Z-151226T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEST CARROLL LA-
313 AM CST SAT DEC 26 2015

...THE FLASH FLOOD WARNING FOR NORTHERN WEST CARROLL PARISH IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3283 9157 3285 9157 3288 9155 3289 9150
      3290 9150 3293 9148 3294 9148 3298 9144
      3299 9145 3301 9143 3300 9126 3296 9128
      3294 9131 3288 9131 3286 9134 3274 9135
      3275 9160 3279 9160

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 9:53 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Dec 25, 9:53 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
953 PM CST FRI DEC 25 2015

.UPDATE...SHOWERS AND STORMS CONTINUE THIS EVENING ACROSS PORTIONS OF
THE AREA. LATEST HRRR INDICATES THE POTENTIAL FOR SOME ACTIVITY
THROUGH THE NIGHT...ESPECIALLY ACROSS NORTHERN ZONES. AS FOR THE
CURRENT FORECAST...ADJUSTED THE HOURLY TEMPS FOR THIS EVENING TO
ACCOUNT FOR THE LATEST TRENDS. ALSO ADJUSTED POPS LATER TONIGHT BASED
ON HRRR AND LATEST RADAR TRENDS. /27/

&&

.AVIATION...CONDITIONS WILL CONTINUE TO LOWER THROUGH THE COURSE
OF THE NIGHT WITH LIFR CIGS/VSBYS IN STRATUS/FOG AT ALL TAF SITES BY
26/08Z. THESE CONDITIONS WILL LINGER THROUGH 26/15Z...SLOWLY
IMPROVING THEREAFTER...BUT NOT GETTING ABOVE MVFR THROUGH THE END OF
THE PERIOD./26/

&&

.PREV DISCUSSION... /ISSUED 348 PM CST FRI DEC 25 2015/

SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... LATEST SATELLITE
IMAGERY WAS PICKING UP A LARGE UPPER TROUGH OVER THE WESTERN
CONUS...WHICH WAS RESULTING IN DEEP SOUTH-SOUTHWESTERLY FLOW OVER
THE REGION. THE CONVECTIVE ACTIVITY WAS BEING ENHANCED BY A LOW
AMPLITUDE IMPULSE ABOUT TO EXIT THE MIDSOUTH REGION. THE DEEP
SOUTHERLY FLOW WAS BRINGING IN STRONG MOISTURE TRANSPORT IN STRONG
ISENTROPIC LIFT WITH ANOMALOUS PWATS IN THIS TROPICAL AIRMASS OF
AROUND 1.8 INCHES. THIS HAS RESULTED IN SOME FLASH FLOOD WARNINGS
ACROSS THE SOUTHWEST FOR THIS AFTERNOON. A STATIONARY FRONTAL
BOUNDARY WAS NOTED ACROSS THE DELTA REGION WITH TEMPS RANGING FROM
THE 60S NORTHWEST OF THE BOUNDARY TO THE 70S ON THE SOUTH SIDE. AREA
RADARS AT MID AFTERNOON HAD PICKED UP SOME STRONG STORMS WITH SOME
HEAVY RAINFALL. STILL HAD DEEP LAYER SHEAR, HELICITY AND SOME
INSTABILITY ACROSS THE REGION. EXPECT THE LIMITED SEVERE RISK TO
DECREASE AS WE PUSH INTO TONIGHT.

FOR TONIGHT MODELS SHOWS THE ACTIVITY TAPERING OFF AS WE MOVE INTO
AFTER MIDNIGHT. SO HAVE REDUCED POPS SOME AT THAT TIME. THERE MAY BE
SOME AREAS OF FOG THAT DEVELOP IN THE FAR SOUTH AFTER
MIDNIGHT...WHICH IS SHOWN BY SOME OF THE SHORT TERM GUIDANCE. WILL
KEEP THE FLASH FLOOD WATCH ACROSS THE NORTH UNTIL 12Z SATURDAY FOR
NOW. EXPECT THE FRONTAL BOUNDARY TO GET PUSHED BACK TO THE NORTH AS
A WARM FRONT AHEAD OF AN APPROACHING STORM SYSTEM BY EARLY SATURDAY.
THE FOG IN THE SOUTH SHOULD LIFT BY MIDMORNING. THE STORM SYSTEM
WILL BE NEAR THE FOUR CORNERS REGION ON SATURDAY. WARM MILD TEMPS
WILL CONTINUE THROUGH MOST OF THE SHORT TERM UNTIL WE GET TO SUNDAY
NIGHT WHEN LOWS WILL DIP INTO THE 50S WEST TO THE 60S EAST. AS WE
GET INTO SUNDAY AND SUNDAY NIGHT THE STORM SYSTEM TO THE WEST WILL
BE WINDING UP AS IT APPROACHES FROM THE ARKLATEX REGION. WE WILL GET
SOME GOOD HEIGHT FALLS AND ISENTROPIC LIFT WILL INCREASE ACROSS THE
ARKLAMISS FOR SUNDAY INTO SUNDAY NIGHT. ONCE AGAIN DEEP LAYER
MOISTURE TRANSPORT AND DEEP SHEAR WILL BUILD ACROSS THE REGION.
MODELS CONTINUE TO PROG A CUTOFF LOW DEVELOPING OVER THE SOUTHERN
PLAINS BY SUNDAY ALONG WITH A STRONG BAROCLINIC ZONE TO OUR WEST
WITH HIGH PWATS AROUND 1.9 INCHES. ONCE AGAIN WE COULD BE SOME
EFFICIENT RAINFALL RATES WITH THIS SYSTEM ESP WITH TRAINING OF CELLS
ONCE AGAIN FOR SOME FLASH FLOODING ISSUES...HOWEVER SEVERE WEATHER
WILL BE THE PRIMARY CONCERN FOR SUNDAY NIGHT INTO MONDAY. MODELS
CONTINUE TO SHOW THAT A SQUALL LINE WILL PUSH ACROSS THE REGION FOR
SUNDAY NIGHT INTO EARLY MONDAY. THE PRIMARY RISK WILL BE DAMAGING
WINDS AND SOME POSSIBLE TORNADOES. MODELS PROG A DEEPENING SURFACE
LOW PUSHING ACROSS NORTHWEST ARKANSAS ON SUNDAY NIGHT INTO EARLY
MONDAY.

LONG TERM...MONDAY THROUGH FRIDAY...DRY SLOTTING SHOULD END MOST OF
THE SIGNIFICANT RAIN BY NOON MONDAY BUT PCPN WL REMAIN POSSIBLE
UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING.
COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA
TUESDAY. TUESDAY MORNING LOWS WILL BE BACK MAINLY IN THE 40S WITH
HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED
LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT
WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING
OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER
AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL
CONUS WEDNESDAY. THE EURO WAS A LITTLE HEAVIER WITH THE PRECIP
AMOUNTS AT MIDWEEK. THURSDAY AND FRIDAY WILL BE COOL AND DRY ACROSS
OUR REGION./17/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  79  69  77 /  42  25  24  35
MERIDIAN      66  77  67  76 /  40  26  27  32
VICKSBURG     69  80  69  77 /  42  20  21  43
HATTIESBURG   69  78  68  78 /  29  30  34  36
NATCHEZ       70  80  71  77 /  38  22  22  48
GREENVILLE    60  79  68  76 /  57  26  22  69
GREENWOOD     65  79  70  76 /  59  25  22  44

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST SATURDAY FOR MSZ018-019-025>039.

LA...NONE.
AR...FLASH FLOOD WATCH UNTIL 6 AM CST SATURDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Dec 25, 2:35 PM CST, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST FRI DEC 25 2015

ARZ074-075-LAZ007-MSZ018-019-025-026-034-262045-
ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
WASHINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA.

.DAY ONE...TONIGHT AND SATURDAY

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING ACROSS PARTS
OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY HIGHER
AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE EXPECTED SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ027>033-035>039-262045-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN
PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
ACROSS PARTS OF THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS OF 4 TO 5 INCHES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

LAZ008-009-015-016-023>026-MSZ040>064-262045-
WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY,
ESPECIALLY ACROSS NORTHEAST LOUISIANA AND WEST MISSISSIPPI. LOCALLY
HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO POSSIBLE
DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON AND SUNDAY NIGHT THROUGH MONDAY.

MSZ065-262045-
COVINGTON-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COVINGTON COUNTY.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF
THE AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING
WIND GUSTS. PERIODS OF HEAVY RAINFALL MAY RESULT IN LOCALIZED FLASH
FLOODING ACROSS THE AREA. STORM TOTALS OF 1 TO 2 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

MSZ066-072>074-262045-
JONES-MARION-LAMAR-FORREST-
235 PM CST FRI DEC 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS TO 60
MPH AND A FEW TORNADOES ARE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY.
LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN FLASH FLOODING IS ALSO
POSSIBLE DURING THIS TIME PERIOD.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY
NIGHT THROUGH MONDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Dec 25, 7:25 PM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST FRI DEC 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLASH FLOOD      CARROLLTON              33.50N 89.92W
12/25/2015                   CARROLL            MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED AROUND THE COUNTY. A FEW STREETS IN
            CARROLLTON WERE ALSO FLOODED. REPORTED BY EMERGENCY
            MANAGEMENT

0902 AM     TSTM WND DMG     DUCK HILL               33.63N 89.71W
12/25/2015                   MONTGOMERY         MS   EMERGENCY MNGR

            TREE DOWN ACROSS HIGHWAY 51 NEAR DEVALDA DRIVE. REPORTED
            BY EMERGENCY MANAGEMENT

0915 AM     FLASH FLOOD      CLEVELAND               33.74N 90.73W
12/25/2015                   BOLIVAR            MS   CO-OP OBSERVER

            RAINFALL AMOUNT OF 2.14 INCHES MEASURED IN LESS THAN 2
            HOURS BY COOPERATIVE OBSERVER. NUMEROUS STREETS WERE
            FLOODED AROUND THE CITY OF CLEVELAND.

0930 AM     FLASH FLOOD      DERMOTT                 33.53N 91.44W
12/25/2015                   CHICOT             AR   EMERGENCY MNGR

            NUMEROUS ROADS WERE FLOODED AROUND THE CITY OF DERMOTT
            INCLUDING HIGHWAY 35. REPORTED BY EMERGENCY MANAGER

0234 PM     TSTM WND DMG     3 NW COLUMBUS           33.53N 88.44W
12/25/2015                   LOWNDES            MS   911 CALL CENTER

            DOWNED POWER LINES ON THE NORTH SIDE OF COLUMBUS

0344 PM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
12/25/2015                   WINSTON            MS   LAW ENFORCEMENT

            A COUPLE TREES WERE DOWN.

0351 PM     TORNADO          4 SE PINEVILLE          32.10N 89.36W
12/25/2015                   SMITH              MS   LAW ENFORCEMENT

            CHICKEN HOUSE DAMAGED WITH TIN ROOF PARTIALLY OFF ALONG
            WITH TREES DOWN. OCCURRED ALONG CO ROAD 529. RESIDENTS
            WITNESSED THE TORNADO MOVE THROUGH THE AREA.

0447 PM     TSTM WND DMG     2 SE HICKORY            32.30N 89.00W
12/25/2015                   NEWTON             MS   LAW ENFORCEMENT

            TREE DOWN

&&

CME
Special weather statement, Dec 25, 8:21 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CST FRI DEC 25 2015

LAZ025-MSZ059-260245-
TENSAS LA-JEFFERSON MS-
821 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH IN NORTHEASTERN
LOUISIANA AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 845 PM CST...

AT 820 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HELENA...OR 20 MILES NORTHEAST OF FERRIDAY...MOVING NORTHEAST AT
35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ST. JOSEPH AROUND 830 PM CST.
  LAKE BRUIN AROUND 835 PM CST.
  NEWELLTON AROUND 845 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3220 9136 3220 9132 3222 9129 3217 9117
      3213 9116 3212 9111 3213 9108 3212 9105
      3205 9110 3208 9114 3207 9116 3205 9116
      3204 9111 3198 9116 3196 9119 3194 9119
      3178 9131 3185 9150
TIME...MOT...LOC 0220Z 205DEG 28KT 3189 9137

GRG
Special weather statement, Dec 25, 8:29 PM CST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST FRI DEC 25 2015

LAZ016-023>025-260300-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA-
829 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CATAHOULA...
SOUTHEASTERN FRANKLIN...SOUTHWESTERN MADISON AND NORTHWESTERN TENSAS
PARISHES UNTIL 900 PM CST...

AT 829 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COOTER POINT...OR 17 MILES SOUTHEAST OF WINNSBORO...MOVING
NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NEWLIGHT AROUND 850 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3181 9154 3192 9170 3230 9142 3213 9117
TIME...MOT...LOC 0229Z 218DEG 33KT 3193 9157

GRG
Special weather statement, Dec 25, 9:48 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CST FRI DEC 25 2015

LAZ016-025-MSZ047-260415-
TENSAS LA-MADISON LA-WARREN MS-
948 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON...NORTHEASTERN
TENSAS PARISHES IN NORTHEASTERN LOUISIANA AND WESTERN WARREN COUNTIES
UNTIL 1030 PM CST...

AT 947 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER AFTON...OR 13 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  TALLULAH AROUND 1005 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND...RICHMOND AND
DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3254 9108 3247 9096 3242 9096 3244 9095
      3245 9094 3238 9082 3209 9114 3220 9131
TIME...MOT...LOC 0347Z 216DEG 27KT 3221 9118

EEC
Special weather statement, Dec 25, 10:23 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1023 PM CST FRI DEC 25 2015

LAZ016-MSZ040-047-260515-
MADISON LA-ISSAQUENA MS-WARREN MS-
1023 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MADISON PARISH...
NORTHWESTERN WARREN AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 1115 PM
CST...

AT 1022 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES SOUTHEAST OF MANSFORD...OR 9 MILES NORTHWEST OF VICKSBURG...
MOVING NORTHEAST AT 30 MPH.

WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EAGLE BEND AROUND 1040 PM CST.
  REDWOOD AROUND 1050 PM CST.
  VALLEY PARK AROUND 1100 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3237 9116 3266 9096 3266 9073 3264 9071
      3264 9069 3263 9070 3262 9072 3262 9069
      3259 9069 3259 9066 3227 9098
TIME...MOT...LOC 0422Z 214DEG 26KT 3238 9102

EEC
Special weather statement, Dec 25, 10:43 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CST FRI DEC 25 2015

LAZ007-008-015-260530-
RICHLAND LA-MOREHOUSE LA-WEST CARROLL LA-
1043 PM CST FRI DEC 25 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WEST CARROLL...
NORTHWESTERN RICHLAND AND CENTRAL MOREHOUSE PARISHES UNTIL 1130 PM
CST...

AT 1042 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RAYVILLE...MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GOODWILL AROUND 1115 PM CST.
  GALION AROUND 1120 PM CST.
  JONES AROUND 1130 PM CST.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FOREST...BONITA...
PIONEER...OAK RIDGE AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3252 9190 3253 9191 3301 9175 3301 9169
      3284 9135 3281 9134 3240 9173 3246 9193
TIME...MOT...LOC 0442Z 199DEG 33KT 3251 9180

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:21 PM CSTSpecial Weather StatementJANTensas24 min
Dec 25, 8:29 PM CSTSpecial Weather StatementJANTensas31 min
Dec 25, 8:59 PM CSTSevere Thunderstorm WarningJANTensas46 min
Dec 25, 9:32 PM CSTFlash Flood WarningJANTensas3 hr
Dec 25, 10:43 PM CSTSpecial Weather StatementJANMorehouse, Richland, West Carroll47 min
Dec 25, 11:22 PM CSTFlash Flood WarningJANMorehouse, Richland, West Carroll113 min
Dec 26, 12:06 AM CSTSevere Thunderstorm WarningJANEast Carroll, West Carroll39 min
Dec 26, 12:46 AM CSTSevere Thunderstorm WarningJANEast Carroll, West Carroll29 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.